Hi there, I'm typing this under the Airbourne Allergies topic as I'm not sure where else I should put it. (I'm new here.)
I'm a 28 year old male and yesterday, around midday, I was getting changed and noticed little red dots all over my chest, stomach and back. They're only tiny but there's a lot of them and they do not itch or cause me any irritation in any way - they're just there. I don't have them on the lower half of my body at all.
I suspect it is an allergic reaction and was racking my brains as to what it could be a reaction to and realised that I'd been wearing a polar fleece dressing gown (that hadn't yet been washed) that my wife just made me, next to my bare skin. I thought, "that must be it" so I did a quick google search to see if allergic reactions to polar fleece material were common and it seems that most people say that polar fleece is a non-allergenic material!!?
I think the spots may have faded slightly today but I can't be absolutely certain. Do you think I should see a doctor immediately or perhaps wait a few days and see if it disappears. (I've had chicken pox so it know it's not that.) Has anyone else had similar reactions to polar fleece material?
Thank you for taking the time to read this and I look forward to seeing your replies.
You could take some oral antihistamine or antiallergic medications like loratadine or cetrizine and see if it helps with your symptoms. Apply calamine lotion at the site of the lesions to help soothe the itching.
Have you had allergic reactions in the past? Are you allergic to any specific substances?
You would still need to consult your doctor about the associated symptoms you are having and to rule out any vitamin or mineral deficiency or bacterial or fungal infection or insect bite and whether you need a course of antibiotics or other medications.
Let us know about how you are doing and post us about what your doctor advises.
Thanks for your reply, BhumikaMD. Yesterday I took a loratadine tablet as you suggested and the spots definitely look like they have faded today. I can still see them but I suspect they are starting to disappear.
I think I'll wait a day or two before going to the doctor and in the meantime I'll avoid wearing that dressing gown. Someone suggested to me that since the polar fleece fabric hadn't yet been washed, the chemicals in the dye used to colour the fabric could have sparked an allergic reaction. While I don't know how true or likely this is, it would make perfect sense given the timing of the onset of these spots.
I do have a history of allergic reactions to many things; certain fruits, animals, plant life, insects, so I wouldn't be surprised if this was an allergy related occurence.
I appreciate your reply and I'll let you know how I get on.
Today, I'm happy to report, there is no trace of the spots whatsoever. So I am now 100% certain that it was an allergic reaction. There were hundreds of these spots all over my chest, stomach and back and they've taken about four days to fully disappear.
So I guess I'll be wary in future when I see the words "non-allergenic" used as a selling point on certain fabrics. I'll always wash them before wearing them next to my skin.
I haven't worn the dressing gown since washing it but if I have another reaction after I next try it, I'll be sure report back.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.